Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 14, 2005, 3:29 PM EDT for Union County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2005, 3:29 PM EDT (19:29 UTC)
- Expired
- May 14, 2005, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Union County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:20 PM EDT, 9 minutes earlier.
Area forecast discussion, May 14, 3:20 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT SAT MAY 14 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...THUNDERSTORM ACTIVITY HAS INCREASED SIGNIFICANTLY IN ADVANCE OF THE APPROACHING SQUALL LINE ...AND EVEN MORE CONVECTION FIRING AHEAD OF THE COLD FRONT. ALTHOUGH NO WARNINGS ISSUED YET...CLEARLY WE HAVE THE NEED FOR HIGH POPS FOR TONIGHT...ESPECIALLY THROUGH 15/06Z. WILL CONTINUE A BREAK DOWN OF THE ZONE GROUPINGS TO FIT SEVERE THUNDERSTORM WATCH 276 UNTIL 7PM EDT. KEPT SOME LINGERING LOW POPS AFTER 06Z SUNDAY JUST INTO SUNDAY MORNING...BUT DROPPED THE THUNDER THREAT LATE TONIGHT. MINIMAL TIME TO LOOK OVER MODEL DATA THIS AFTERNOON DUE TO UPDATES AND THE SEVERE THUNDERSTORM WATCH. BASICALLY ADJUSTED LATER GRIDS TO STAY IN TOLERANCE WITH NEIGHBORS GRIDS AND THE LATEST MOS OUTPUT. GENERALLY DRY CONDITIONS AFTER SUNDAY MORNING WITH COOLER AIR TO SHUNT TEMPS BACK TO ACTUALLY BELOW CLIMO FOR A BRIEF PERIOD. .LONG TERM...(TUESDAY THROUGH SATURDAY)...WILL KEEP EARLY PART OF FCST DRY AS MOSTLY DRY NW UPPER FLO EXISTS TUE WITH MUCH OF THE FA DRY THRU WED. EXCEPTION BEING SW VA/SMALL PART OF NE TN AS MODELS CONTINUE TO SHOW WARM FRONTAL PUSH WITH SOME ENERGY DROPPING SE DOWN THE BACK SIDE OF DEPARTING UPR TROF. NEXT MAJOR WAVE WITH FRONTAL SYSTEM PRESSES THRU THE GREAT LAKES/OHIO VALLEY AND INTO THE REGION THU INTO FRI AND WILL KEEP THE MEDIUM CHC POPS GOING FOR THIS POSSIBILITY. WILL DRY OUT MOST OF THE REGION ON FRI BUT MODELS SHOW SOME TRAILING S/WV ENERGY DROPPING SE ACROSS SW VA/NE TN ON THE BACK SIDE OF UPR TROF TO KEEP CHC FOR -SHRA/-TSRA ALIVE IN THIS REGION. HAD TO USE A SLGT CHC POP FOR SAT AS ANOTHER COLD UPR LOW FINDS A HOME OVR THE ERN GREAT LAKES/NERN U.S. WITH VORTS ROTATING AROUND THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 76 49 74 / 80 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 72 48 72 / 80 20 10 10 OAK RIDGE, TN 57 73 46 71 / 80 20 10 10 TRI CITIES AIRPORT, TN 58 69 44 68 / 80 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TG
Hazardous weather outlook, May 14, 5:00 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT MAY 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED WEAK TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... ON THURSDAY...ANOTHER COLD FRONT WILL MOVE INTO THE REGION BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 33 min |
| May 14, 4:16 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 44 min |
| May 14, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 47 min |
| May 14, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 56 min |
| May 14, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 53 min |
| May 14, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 34 min |
| May 14, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 57 min |
| May 14, 6:04 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 56 min |
| May 14, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 35 min |
| May 14, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 50 min |
| May 14, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 48 min |
| May 14, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 47 min |
| May 14, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 42 min |
| May 13, 8:03 PM EDT | Flash Flood Warning | MRX | Wise | 117 min |
| May 14, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 35 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 55 min |
| May 14, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 60 min |
| May 14, 7:28 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.